Myocardial infarction, acute ischemic stroke, and hyperglycemia triggered by acute chlorine gas inhalation


Köse A. , Kose B., Acikalin A., GUNAY N., Yildirim C.

AMERICAN JOURNAL OF EMERGENCY MEDICINE, cilt.27, ss.1022, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 27 Konu: 8
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1016/j.ajem.2008.12.029
  • Dergi Adı: AMERICAN JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayısı: ss.1022

Özet

Chlorine is one of the most common substances involved in toxic inhalation. Until now, several accidental exposures have been reported. The damage to the respiratory tract in the immediate phase after exposure to chlorine is well defined. Death occurs particularly due to pulmonary edema with respiratory failure and circulatory collapse. On the other hand, no association with myocardial infarction, acute stroke, severe hyperglycemia, and acute chlorine inhalation has been reported in literature. In the present study, an elderly (74-year-old) and diabetic case with myocardial infarction, acute stroke, hyperglycemia, and respiratory failure associated with acute chlorine intoxication after a diagnosis of acute chlorine poisoning and treatment in the emergency department is reported and the literature is revisited. Physicians should know that in elderly patients with a systemic disease who apply with chlorine gas inhalation, more serious complications along with damage in respiratory tract might be observed. (C) 2009 Elsevier Inc. All rights reserved.